Top
10
Doctor insights on: Dyrenium Potassium Sparing Agent

Share
1

1
Is it possible for triamterene-hctz to cause low potassium?

Is it possible for triamterene-hctz to cause low potassium?

Yes: HCTZ (hydrochlorothiazide) is a diuretic that can lead to loss of potassium in the urine and subsequently low blood potassium levels. Triamterene can be added to to HCTZ (hydrochlorothiazide) in order to help mitigate this urinary potassium wasting but it isn't always perfect. Sometimes low potassium can still develop on the combination pill which is why periodic electrolyte measurement is necessary for those on diuretics. Hope this helps. ...Read more

Dr. Madhu Kandarpa
1,309 doctors shared insights

Potassium (Definition)

Potassium is an essential electrolyte, important in the functioning of many organs including the heart, kidneys, muscles, nerves, and digestive system. Deficiency can be caused by diseases such as kidney failure, vomiting, and diarrhea, or by ...Read more


3

3
Potassium levels a little low. My potassium levels were a little low, most likely due to water pills i take ( triamterene ) dr put me on potassium 10 meq once a day, been on them for a month now and still feeling crummy and getting leg cramps and soreness

Potassium levels a little low. My potassium levels were a little low, most likely due to water pills i take ( triamterene )
dr put me on potassium 10 meq once a day, been on them for a month now and still feeling crummy and getting leg cramps and soreness

Yes, : Yes, it is possible that potassium levels can continue to drop even though you are taking potassium pills. Rechecking the potassium would be reasonable. Also you may need a magnesium supplement for your cramping so ask your doctor about that. There are foods that can increase your potassium (bananas, melon, etc), so after your potassium is rechecked and if it is still low that is something to consider. ...Read more

4

4
Do doctors always give patients potassium-sparing drugs if the patient has low potassium levels?

Do doctors always give patients potassium-sparing drugs if the patient has low potassium levels?

NeverSayAlwaysorNeve: If you are on a medication that tends to make you lose potassium, then the doctor could substitute or add another drug that helps you keep it. Another option would be to take potassium supplements as well as foods higher in potassium. The supplement/diet approach would also apply if for some reason your potassium was low. Other than that, it depends on your particular situation. ...Read more

See 1 more doctor answer
5

5
Which of the diuretics (thiazide, loop, potassium sparing) if you were to choose just one may be the best overall to treat hbp?

Which of the diuretics (thiazide, loop, potassium sparing) if you were to choose just one may be the best overall to treat hbp?

Depends: On multiple issues including kidney function. Certain diuretics work better with certain levels of kidney function/dysfunction. In general a thiazide is preferred as first line and particularly Chlorthalidone as it is long acting and potent. See your doctor for specifics as kidney function and potassium levels need to be followed. ...Read more

6

6
My pharmacist tells me potassium sparing diuretics such as spironolactone are not completely, potassium sparing. Is this true?

My pharmacist tells me potassium sparing diuretics such as spironolactone are not completely, potassium sparing. Is this true?

Diuretics potassium: Potassium is excreted by the kidney in patients on sodium losing diuretics like Furosemide and hctz there is potassium wasting some of this loss can be decreased by low salt diets in patients who have low potassium u can offset this by drugs such as Aldactone (spironolactone) this is not a total block but if using Aldactone (spironolactone) check levels of potassium low potassium in absence. Of cause should be investigated. ...Read more

See 1 more doctor answer
9

9
Can taking potassium cause you to itch?

Can taking potassium cause you to itch?

No: It must be something else, unless you are allergic to the particular formulation of potassium you are taking. ...Read more

10

10
How can one lower his potassium levels?

Eat less potassium: In food or by taking a diuretic to lose potassium via your kidneys. Also Kayexalate (sodium polystyrene sulfonate) is a medication that allows you to waste more potassium via your bowels. ...Read more

Dr. Jeffrey Stevens
32 doctors shared insights

Dyrenium (Definition)

Dyrenium is a potassium-sparing agent which is a kind of water pill or diuretic (heart ...Read more


Dr. Clarence Grim
632 doctors shared insights

Kay Ciel (Definition)

Kay Ciel is a mineral which is a kind of nutritional agent ...Read more